Washington, 2016Funnel Cloud in Washington, March 28, 2016
March 28, 2016 · NWS OTX · 1 event in 1 county or zone
Numerous individuals observed a cold core funnel cloud near Cheney, WA near 2:45 PM PDT.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous individuals observed a cold core funnel cloud near Cheney, WA near 2:45 PM PDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 28, 1:26 PM PST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 28, 1:26 PM PST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
226 PM PDT MON MAR 28 2016
.SYNOPSIS...
Low pressure will exit the region tonight, which will result in
drier northerly winds through Tuesday. Winds may result in
difficult travel for high profile vehicles along Highway 2 over
the Waterville Plateau and Interstate 90 west of Ritzville. Dry
weather will linger through the rest of the week. Another wet
weather system will be possible Sunday and Monday of next week.
&&
.DISCUSSION...
Tonight and Tuesday: Showers will be decreasing tonight as low
pressure shifts south of the region. This will set up a tightening
northerly pressure gradient however with winds increasing down the
Okanogan Valley and through the Purcell Trench. The northerly
winds will peak on Tuesday with gusts to between 25-35 mph
possible. These winds will spread out over the Spokane Area,
Palouse and across the basin as well. Although we are not anticipating
a wind highlight for this event, travel conditions may be
difficult at times for high profile vehicles. Strongest
crosswinds will be for west-east oriented highways, such as
Highway 2 and I-90 west of Ritzville. The winds will also bring
drier continental air out of Canada. This will result in plenty
of sunshine across the region for Tuesday with temperatures
rebounding nicely near to or above normal for late March. /SVH
Tuesday Night Through Sunday: As the system continues to move
East a high pressure ridge builds into the region, the region is
expected to be on a dry, warming trend for through the end of the
week. Tuesday night the lower elevations can expect breezy winds
through Okanogan Valley and Purcell Trench in the range of 30 to
35 MPH. By Wednesday morning, the ridge should be well entrenched.
This will allow for a mostly cloud free sky and temperatures from
the 60s to low 70s. Overnight lows are expected to range from the
mid 30s to low 40s. /JDC
&&
.AVIATION...
18Z TAFS: A cold upper level low pressure system will linger over
the region through the rest of today and then shift south of the
region tonight. A weakening stratiform band with a mix of rain and
snow will pivot into KPUW and KLWS through the early afternoon
hours. Precipitation will become more showery further north and
west behind this band. MVFR/IFR conditions are expected into at
least the early afternoon hours at KPUW before improving late in
the afternoon. Stratus across the Spokane/Coeur d'Alene corridor
will lift into at stratocumulus deck with gradual improvements to
cigs through the afternoon. Skies will clear overnight and winds
will become increasingly breezy down the Okanogan Vly and through
the Purcell Trench late tonight into Tuesday morning. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 57 37 59 39 62 / 20 0 0 0 0 0
Coeur d'Alene 32 57 35 58 36 60 / 30 10 0 0 0 0
Pullman 32 55 34 58 38 61 / 20 10 0 0 0 0
Lewiston 36 60 37 61 41 64 / 20 10 10 0 0 0
Colville 34 63 35 64 37 66 / 20 10 0 0 0 0
Sandpoint 33 54 34 56 36 59 / 50 10 0 0 0 0
Kellogg 31 53 33 56 35 58 / 30 10 10 0 0 0
Moses Lake 34 65 36 67 40 70 / 10 0 10 0 0 0
Wenatchee 38 64 41 66 42 69 / 10 0 10 0 0 0
Omak 37 64 37 66 41 68 / 10 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Mar 28, 11:04 AM PST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
1204 PM PDT MON MAR 28 2016
IDZ001>004-026-027-WAZ031>038-041>044-291915-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
1204 PM PDT MON MAR 28 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
No hazardous weather is expected at this time.
Funnel Cloud, Spokane
- When
- March 28, 2:40 PM PST to 2:50 PM PST
- Where
- Spokane County, Cheney
- Reported by
- Social Media
- Coordinates
- 47.500, -117.570
Numerous individuals observed a cold core funnel cloud near Cheney, WA near 2:45 PM PDT. A local weather reported posted photos of the funnel cloud to his social media accounts.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, March 28 to 29, 20161 injured · $240,000 · 5 events
- High Wind in New Jersey, March 28, 2016$50,000 · 50 kt wind · 1 event
- Strong Wind in Connecticut, March 28 to 29, 2016$40,000 · 1 event
- Strong Wind in New York, March 28 to 29, 2016$27,000 · 9 events
- Strong Wind in Pennsylvania, March 28, 2016$33,000 · 2 events
- Winter Storm in Wyoming, March 28 to 30, 201614 events
- Winter Storm and Heavy Snow in Nevada, March 28 to 30, 20165 events
- High Wind in Arizona, March 28 to 29, 201660 kt wind · 4 events
- High Wind in Nevada, March 28, 201672 kt wind · 3 events
- Winter Storm and Winter Weather in Utah, March 28 to 30, 20163 events
- Heavy Snow and Winter Weather in Idaho, March 28, 20162 events
- High Wind and Strong Wind in California, March 28, 2016$10,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616763.